Alert archive / Alabama / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 1998, 5:22 PM CDT for Houston County, Alabama. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 1998, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 19, 1998, 6:25 PM CDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:45 PM CDT | Hail 1.75 | Dothan, AL | Dime to golfball sized hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2780 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS1 KTLH 192221 RRA SVRTLH ALC069-192325- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 622 PM EDT FRI JUN 19 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN SOUTHEASTERN ALABAMA * UNTIL 625 PM CDT (725 PM EDT) * AT 520 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF DOTHAN MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... DOTHAN BY 530 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EDT FRI JUN 19 1998 BIGGEST CONCERN THRU THIS FCST PRD WILL BE CONVECTION DEVELOPING IN THE NORTHERN PARTS OF OUR CWA TONIGHT DUE TO NUMEROUS OUTFLOW BOUNDARIES FROM SVR WX IN NRN GA. 88DS ALREADY DETECTING SOME CONVECTION MOVG TO THE ESE ACRS E CNTRL AL AND HEADED FOR NRN PARTS OF OUR GA CNTYS. OTHERWISE MDLS SHOW THIS S/WV MOVE INTO THE ATLANTIC WTRS THRU THE NXT 24 HRS...WITH SFC HI RIDGE AXIS STILL REMAINING ACRS THE NRN GLF...AND UPR PRTN KEEPS NEAR ZONAL FLOW ACRS SRN TIER OF STATES THRU THE FCST PRD. PRECIPITABLE WATER VALUES TO CLIMB SLIGHTLY TO ABOUT 1.75 INCHES OR SO FOR SAT AND SUN. IN ADDITION...MDLS ALSO KEEP MRH VALUES GENERALLY ABOVE 50 PCNT ACRS THE FORECAST AREA. C-BRZ TRIGGERED TSTMS WILL DVLP EACH DAY THIS WEEKEND...AND CONSIDERING THE INCREASED AMOUNT OF ACTIVITY DURING THE LAST TWO DAYS...THINK THE 30-40 PCNT POPS FROM FWC NUMBERS SEEMS REASONABLE. NOT MUCH DIFF BETWEEN FAN/FWC LOWS NEXT TWO NIGHTS...AND ONLY ABOUT A CATEGORY DIFF FOR HIGHS. CONSIDERING THE TEMPS WE HAVE SEEN THE LAST FEW DAYS I THINK UPR 90S STILL LOOKS GOOD THRU THE WEEKEND... BUT SOME PLACES MAY ONLY SEE MID 90S FOR SUN...DEPENDING ON AMOUNT AND LOCATION OF CONVECTION THAT DEVELOPS THEN. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.